MAUDE Adverse Event Report: WAVELIGHT GMBH WAVELIGHT FS200 EASYPACK PATIENT INTERFACE; POWERED LASER SURGICAL INSTRUMENT

WAVELIGHT GMBH WAVELIGHT FS200 EASYPACK PATIENT INTERFACE; POWERED LASER SURGICAL INSTRUMENT
Model Number 1515
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported loss of suction with one patient interface.There are multiple related reports for this facility.This report addresses a patient interface (pi) (b)(4) and additional manufacturer reports will be filed.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The review of logfile for the day of treatment shows all laser system functions were within specifications.The vacuum check, the energy check and the ablation check were performed successfully without issue.The logfile shows that the user performed one energy check (08:17 am) and then performed ten treatments without further energy check on that day.The logfile shows ten successfully performed treatments.The reported treatment could be identified in the logfile.The treatment was aborted during beam control check.The logfile confirmed the error message displayed as error bcc (beam check control and focus control.This beam control check (bcc) error appears during the focus control routine of the applanation cone.A possible reason is that the applanation cone is dirty or damaged.The user has to cancel the treatment and start again, using a new patient interface.The user cancelled the treatment, restarted the treatment, and finished the treatment without any problems.Malfunction not confirmed.The treatment was aborted before the suction process started.Review of the logfiles for the treatment day shows no more relevant warning or error messages.The system was working within specification.Visual inspection of the applanation cone with a photomicroscope shows scratches, debris and an eye print, that indicates eye contact, on the applanation surface.A root cause for the customers reported event could not be determined because the returned product met manufacturer¿s specifications; it is not likely that a product malfunction could have contributed to the reported event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The review of logfile for the day of treatment shows all laser system functions were within specifications.The vacuum check, the energy check and the ablation check were performed successfully without issue.The logfile shows that the user performed one energy check and then performed ten treatments without further energy check on that day.The logfile shows ten successfully performed treatments.The reported treatment could be identified in the logfile.The treatment was aborted during beam control check.The logfile confirmed the error message 'error bcc/focus control.This beam control check (bcc) error appears during the focus control routine of the applanation cone.A possible reason is that the applanation cone is dirty or damaged.The user has to cancel the treatment and start again, using a new patient interface.The user cancelled the treatment, restarted the treatment, and finished the treatment without any problems.Malfunction not confirmed.The treatment was aborted before the suction process started.Review of the logfiles for the treatment day shows no more relevant warning or error messages.The system was working within specification.A root cause for the customers reported event could not be determined because according to logfile review the product met manufacturer¿s specifications; it is not likely that a product malfunction could have contributed to the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
WAVELIGHT FS200 EASYPACK PATIENT INTERFACE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM  91058
Manufacturer (Section G)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM   91058
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16130116
Report Number3003288808-2023-00016
Device Sequence Number11572862
Product Code GEX
UDI-Device Identifier00380659982989
UDI-Public00380659982989
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K190392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1515
Device Catalogue Number8065998299
Device Lot Number14R9YN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer03/24/2023
07/14/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date04/12/2023
08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown